MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM LONG OFFSET CONNECTOR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM LONG OFFSET CONNECTOR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48230133
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
Upon final tightening of a set screw of the offset connector, the set screw fractured.The offset connector was replaced with another same new one.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: product history review, complaint history review, labelling review, risk assessment.Result: the customer reported event was confirmed via correspondence with the rep.All broken fragments were recovered.The device was not returned as it was disposed of at the hospital, so inspection could not be completed.Manufacturing records for the reported lot were reviewed and no relevant issues were identified.It was reported that it was unknown if cross thread occurred, but at the time of final tightening abnormal sound heard.Cross threading of the screw would cause a squeaking noise when the screw is tightened down as the threads deform from being misaligned and forced down.Conclusion: as the device was not available for evaluation, a definite root cause cannot be determined.It is also possible excessive force was applied, the set screw was previously damaged/deformed, insufficient visibility, and/or incorrect alignment of the connector on to the rod.

Brand Name
XIA 3 TITANIUM LONG OFFSET CONNECTOR
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7812388
Report Number3005525032-2018-00052
Device Sequence Number1116967
Product Code MNH
UDI-Device Identifier04546540602282
UDI-Public04546540602282
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48230133
Device Lot NumberAB58806
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR